Alert archive / Florida / Tornado Warnings in 2005
Tornado Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 25, 2005, 12:58 PM EST for Flagler County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 12:58 PM EST (17:58 UTC)
- Expired
- Mar 25, 2005, 1:15 PM EST
- In force
- 17 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 126 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:35 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 25, 12:05 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2323 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 251758 TORJAX FLC035-251815- /O.NEW.KJAX.TO.W.0014.050325T1759Z-050325T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1259 PM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA THIS INCLUDES THE CITY OF BUNNELL * UNTIL 115 PM EST * AT 1250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 14 MILES WEST OF BUNNELL...OR ABOUT NEAR CRESCENT CITY...MOVING EAST AT 30 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2950 8126 2946 8150 2928 8138 2929 8115 $$ ENYEDI
1 follow-up statement
000 WWUS52 KJAX 251808 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 107 PM EST FRI MAR 25 2005 FLC035-251815- /O.CON.KJAX.TO.W.0014.000000T0000Z-050325T1815Z/ FLAGLER FL- 107 PM EST FRI MAR 25 2005 ...A TORNADO WARNING CONTINUES UNTIL 115 PM EST FOR SOUTHWEST FLAGLER COUNTY... AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER WEST CENTRAL FLAGLER COUNTY...OR ABOUT 7 MILES SOUTHEAST OF CRESCENT CITY...MOVING SOUTHEAST AT 25 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF FLAGLER COUNTY...AND AFFECT AREAS NEAR COUNTY ROAD 305. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2947 8132 2941 8146 2928 8142 2931 8121 $$ ENYEDI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 25, 12:40 PM EST, 18 minutes earlier.
Area forecast discussion, Mar 25, 12:40 PM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1240 PM EST FRI MAR 25 2005 .SHORT TERM...VERY BUSY DAY THUS FAR AND ONLY CHANGES TO FORECAST PACKAGE HAVE BEEN TO RAISE POPS AND REPLACE WITH NEW SVR THUNDERSTORM WATCH. && .MARINE...HAVE INCLUDED SVR THUNDERSTORM WATCH FOR SOUTHERNMOST NEARSHORE ZONE...OTHERWISE NO CHANGES. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && DEESE/SHASHY
Hazardous weather outlook, Mar 25, 12:15 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EST FRI MAR 25 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1215 PM EST FRI MAR 25 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...NEW SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR GILCHRIST...ALACHUA...PUTNAM...ST JOHNS...MARION AND FLAGLER COUNTIES UNTIL 6 PM EST... ...SEVERE THUNDERSTORM WATCH FOR REMAINDER OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA CONTINUES THROUGH 1 PM... A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO CAUSE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND... A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/ARS
In the hours before
Special weather statement, Mar 25, 10:33 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1033 AM EST FRI MAR 25 2005 FLZ025-251615- DUVAL FL- 1033 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM EST... AT 1033 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES WEST OF JACKSONVILLE HEIGHTS...OR ABOUT 15 MILES NORTHEAST OF RAIFORD... MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...NORMANDY AND ORTEGA THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Mar 25, 10:48 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1048 AM EST FRI MAR 25 2005 FLZ033-251615- ST. JOHNS FL- 1048 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM EST... AT 1048 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ELKTON...OR ABOUT 5 MILES NORTHEAST OF HASTINGS...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...DUPONT CENTER...ST. AUGUSTINE SOUTH...ST. AUGUSTINE BEACH...ST. AUGUSTINE SHORES...BUTLER BEACH AND CRESCENT BEACH THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
Special weather statement, Mar 25, 11:17 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1117 AM EST FRI MAR 25 2005 FLZ031-251645- BRADFORD FL- 1117 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EST... AT 1117 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BRADFORD COUNTY...OR ABOUT 10 MILES NORTH OF MELROSE...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS JUST WEST OF KEYSTONE HEIGHTS THROUGH 1145 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Mar 25, 11:28 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1128 AM EST FRI MAR 25 2005 FLZ037-251715- PUTNAM FL- 1128 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 PM EST... AT 1128 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 3 MILES NORTH OF PUTNAM HALL...OR ABOUT 7 MILES NORTHEAST OF MELROSE...MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...FLORAHOME AND CARRAWAY THROUGH 1215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Mar 25, 11:57 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1157 AM EST FRI MAR 25 2005 FLZ036-251730- ALACHUA FL- 1157 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EST... AT 1157 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF ORANGE HEIGHTS...OR ABOUT 4 MILES WEST OF MELROSE...MOVING SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE HEIGHTS THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Local storm report, Mar 25, 12:08 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 PM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG MIDDLEBURG 30.05N 81.90W
03/25/2005 CLAY FL AMATEUR RADIO
ROOF DAMAGE TO HOUSE.
0645 AM HAIL SURRENCY 31.72N 82.20W
03/25/2005 0.88 INCH APPLING GA PUBLIC
1205 PM FUNNEL CLOUD PALATKA 29.65N 81.66W
03/25/2005 PUTNAM FL AMATEUR RADIO
&&
DEESEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:53 AM EST | Severe Thunderstorm Warning | JAX | Suwannee | 52 min |
| Mar 25, 3:35 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 40 min |
| Mar 25, 4:57 AM EST | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Mar 25, 5:53 AM EST | Special Marine Warning | JAX | 67 min | |
| Mar 25, 6:54 AM EST | Special Marine Warning | JAX | 66 min | |
| Mar 25, 8:00 AM EST | Special Marine Warning | JAX | 45 min | |
| Mar 25, 8:37 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 38 min |
| Mar 25, 8:40 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 50 min |
| Mar 25, 8:53 AM EST | Severe Thunderstorm Warning | JAX | Suwannee | 52 min |
| Mar 25, 9:30 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 47 min |
| Mar 25, 9:33 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 42 min |
| Mar 25, 10:36 AM EST | Severe Thunderstorm Warning | JAX | Clay, Duval | 39 min |
| Mar 25, 10:41 AM EST | Tornado Warning | JAX | Union | 49 min |
| Mar 25, 10:46 AM EST | Tornado Warning | JAX | Bradford | 29 min |
| Mar 25, 11:03 AM EST | Tornado Warning | JAX | Clay | 42 min |
| Mar 25, 11:05 AM EST | Special Marine Warning | JAX | 85 min | |
| Mar 25, 11:42 AM EST | Severe Thunderstorm Warning | JAX | Putnam | 48 min |
| Mar 25, 11:51 AM EST | Tornado Warning | JAX | Putnam | 39 min |
| Mar 25, 12:11 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 49 min |
| Mar 25, 12:13 PM EST | Tornado Warning | JAX | Flagler | 47 min |
| Mar 25, 12:25 PM EST | Special Marine Warning | JAX | 95 min | |
| Mar 25, 12:30 PM EST | Severe Thunderstorm Warning | JAX | Marion, Putnam | 45 min |
| Mar 25, 1:15 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 45 min |
Nearby
Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.